All my doctor wants to do is use narcotics for the pain. The lyrica worked great but the weight gain was out of control. I have always had an issue with weight. Can anyone help?
7 Sep 2012
Hello mdwag - I am so sorry you are having these issues of weight gain and unfortunately, that is one of the not so nice side effects. I know a lot of people have had success with Cymbalta and at the lower doses... had no issue at all. I have taken Cymbalta for depression but didn't get the benefit of pain relief. It does depend on the type and source of the pain in order to be most effective. Just because it didn't work for me... doesn't mean that it won't work for you. It sure is worth a shot though, right??? Also, it would be helpful to understand what is causing your pain to be able to help you. I have tried aquatherapy and I have to tell you that it does wonders for relaxing the tension in the spine and takes the pressure off of the joints. Plus aquatic exercises work really well for people with joint issues, too.
Also, cold packs can be effective for the temporary relief but at least there is no adverse side effects from that or even a heating pad to help ease pain. Sometimes it is a matter of resting when you need to and not overexert yourself, too. If you have a desk type job then you need to be getting up and walking around like every 30 minutes. Having a good, ergodynamic chair also helps back issues and legs. Meditation does help me to fully relax and surrender into that moment. I have also heard others say that meditation takes them "outside" of themselves and float. I have had some of those experiences so that is why I continue to do it.
I wanted to mention also that I did michael thurmonds 6-week body makeover and lost 92 pounds. I know that medications can be tough but I still found what food groups were bad for me and I am keeping my weight off. I am 58 years young today and I lost that weight about 3 years ago. This is a healthy approach to weight loss so there is nothing to change at the end of it. You are still eating the same types of food and I believe that is what makes this program so successful. There is nothing "special" to buy and no frozen foods delivered to your door. You buy it and you cook it... simple as that... I love to cook.
I wish you well and I hope you will provide more information so that perhaps we can help you further... again, what type of injury or pain issues you are dealing with and perhaps even meds that you have tried. I did mention Cymbalta and it is worth a try for you, I believe.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm so nervous in starting this meds. I read some where that it caused weight loss, is this true? I spoke to my doctor about Lyrica and the ...
9 answers • 3 Jul 2012
Does anyone know of something similar to neurotin, something that doesn't cause weight gain? Thanks?
I'm trying to switch all my medications that cause weight gain. I have tried hours of exercise and my weight won't move. I need neurotin ...
2 answers • 7 Sep 2013
... started to have horrible side effects. My doctor looked it up and said it's like less then 2% besides weight gain and that is almost a 100% ...
3 answers • 13 Feb 2014